MAUDE Adverse Event Report: COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Separation (1562)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported event is currently under investigation.
 
Event or Problem Description
It was reported during a cerebral angiography procedure, upon entry to the subclavian artery the tip broke off of the catheter.The tip traveled to pulmonary artery.The physician intervened by using a 3frx12mm pfm snare to retrieve the tip from pulmonary artery.The retrieval procedure took an estimated 4 hours and the tip was retrieved.It is noted that the patient was conscious at the time of this event and experienced discomfort.No additional details have been received.
 
Additional Manufacturer Narrative
Information received by the site indicated that during the retrieval of the separated tip, the patient was conscious and experienced "unimaginable uncomfort".Due to the high risk of the retrieval procedure, a cardiovascular physician was present; however, the treating physician refused assistance and retrieved the tip on his own.(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record noted two non-conformances; one for "damaged" and fifteen for "tip/taper, inadequate, incomplete or missing".It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use specific items are addressed are precautions: "due to thin wall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." / "the possible whiplash effect of the long, soft catheter tip must be considered during selective angiography." based on the information provided, no product returned and the results of the investigation, the most likely root cause of the reported event was determined to be manufacturing related.Measures are currently being conducted to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
BEACON TIP TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6294347
Report Number1820334-2017-00224
Device Sequence Number13586421
Product Code DQO
UDI-Device Identifier00827002084711
UDI-Public(01)00827002084711(17)181028(10)NS6319579
Combination Product (Y/N)N
Initial Reporter CountryVM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Notification,Recall
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHNBR5.0-35-100-P-NS-SIM1
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2610/2623-2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR